Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 85, NWS Corpus Christi, TX

December 27, 2021

NWS Corpus Christi, TX issued this small craft advisory at Dec 27, 2021, 2:16 PM CST. It took effect at Dec 27, 2021, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2021, 2:16 PM CST (20:16 UTC)
In effect from
Dec 27, 2021, 6:00 PM CST
Expired
Dec 28, 2021, 2:57 PM CST
In force
21 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

770 
WHUS74 KCRP 272016
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
216 PM CST Mon Dec 27 2021

GMZ250-255-281800-
/O.NEW.KCRP.SC.Y.0085.211228T0000Z-211228T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
216 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST TUESDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-281800-
/O.NEW.KCRP.SC.Y.0085.211228T0000Z-211229T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
216 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST TUESDAY...

* WHAT...South winds 15 to 25 knots with gusts up to 30 knots 
  and seas 6 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 6 PM this evening to 6 PM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ADAMS
4 follow-up statements
417 
WHUS74 KCRP 280323
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
923 PM CST Mon Dec 27 2021

GMZ250-255-281130-
/O.CON.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
923 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WHAT...South winds around 20 knots with seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-281130-
/O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
923 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots and
  seas 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 PM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
052 
WHUS74 KCRP 280919
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
319 AM CST Tue Dec 28 2021

GMZ250-255-281800-
/O.CON.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
319 AM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds around 20 knots with seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-281800-
/O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
319 AM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds around 20 knots with seas 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
174 
WHUS74 KCRP 281753
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1153 AM CST Tue Dec 28 2021

GMZ250-255-281900-
/O.EXP.KCRP.SC.Y.0085.000000T0000Z-211228T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1153 AM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds have fallen below advisory criteria across the nearshore
waters. Southerly winds will range from 15 to 20 knots through 
the afternoon. Small craft should exercise caution. 

$$

GMZ270-275-290000-
/O.CON.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1153 AM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds around 20 kts with seas 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
314 
WHUS74 KCRP 282057
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
257 PM CST Tue Dec 28 2021

GMZ270-275-282200-
/O.CAN.KCRP.SC.Y.0085.000000T0000Z-211229T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
257 PM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory criteria across the 
offshore waters. Southerly winds will range from 15 to 20 knots 
through tonight. Small craft should exercise caution. 

$$

ANM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 11:28 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Dec 27, 11:28 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1128 AM CST Mon Dec 27 2021

.AVIATION...

Fog has dissipated and cloud cover is decreasing across the area.
All sites at VFR, and are expected to remain at VFR through the
remainder of the day. MVFR CIGs expected overnight at eastern
sites as disturbance approaches and interacts with low level
moisture. Increased winds should inhibit fog development at
eastern sites. LRD/COT should expect to see fog develop overnight
into the morning hours Tuesday with MVFR/IFR VSBYs/CIGs.

&&

.PREV DISCUSSION... /Issued 537 AM CST Mon Dec 27 2021/

AVIATION /12Z TAFs/...

Low level stratus and fog have been developing across the region
over the last few hours. This has resulted in MVFR/IFR conditions
across all sites except LRD. Conditions will improve over the
next few hours with VFR returning by mid morning. South to
southeasterly winds will increase through the day with gusts from
20-25 knots possible across the eastern 3 terminals. Winds will
weaken during the evening hours giving way to another round of low
level stratus. Guidance is hinting at fog developing again late
tonight. However, winds may remain a bit too strong for fog to
settle in. For now, opted to show high end MVFR vis towards the
end of this TAF period across the Coastal Plains and Brush
Country.

PREV DISCUSSION... /Issued 324 AM CST Mon Dec 27 2021/

SHORT TERM (Today through Tuesday)...

GOES Nighttime Microphysics RGB reveals fog spreading across the
Coastal Plains as of writing. Haven't seen much dense fog just yet
but we could over the next few hours so a Dense Fog Advisory isn't
out of the question. Any fog that does develop will clear out
shortly after sunrise as winds begin to increase and temperatures
warm. Upper level ridging will continue to push east throughout the
day leaving us with southwest flow aloft as we kick off the work
week. At the surface, southerly flow continues resulting in warm
temps and a gradual moistening of the lower levels of the
atmosphere. A few hi-res models are hinting at some streamer
shower activity overnight tonight into Tuesday morning as a weak
H5 shortwave ripples through in the SW flow aloft. However, opted
to leave out any mention of rain in forecast at this time as dry
air aloft and a stout H85 cap should keep a lid of any activity.
Otherwise, a strengthening ~40 knot H9 LLJ will keep fog potential
at bay tonight across the Coastal Plains and Victoria Crossroads.
With that said, we could see some patchy fog across the Western
Brush Country where winds look to be lighter. More of the same is
expected on Tuesday with another day of above normal temperatures.

LONG TERM (Tuesday Night through Sunday)...

We'll continue a pattern of above normal temperatures through the
end of the week as our mid level ridging holds strong. In the upper
levels, the ridge begins to shift eastward allowing the trough over
the western US to dig a little deeper which holds hints for what we
will see by the weekend.  But in the mean time, temperatures remain
in the mid to upper 80s daily, even approaching 90 at times
west...with the warmest day likely being Saturday. Low temperatures
will maintain mainly in the 60s through the work week with fog
possible daily.  A weak boundary will approach the area mid-week,
but looks to stall.  Even if it does move into western portions of
the area, would only decrease dewpoints a few degrees which would
intern allow low temps to fall to around 60.

By the weekend, a pattern change looks promising with the mid level
ridging finally moving out to the east as a vigorous shortwave
progresses toward the center of the country. Models have been pretty
consistent in bringing a robust surface front through the region
over the weekend. It's still 7 days out, so adjustments are expected
in the timing and eventual conditions, but a significant cool down
is possible behind this front. Moisture still looks pretty limited
ahead of this boundary, so rain chances are limited. In fact, have
only mention of precip over the waters at this time, but this could
also change.

MARINE...

Moderate to occasionally strong onshore flow will slightly weaken
during the next several hours. A Small Craft Advisory remains in
effect through 6 AM this morning for the offshore waters. Moderate
onshore flow will continue through the day with a gradual
strengthening during the evening hours. This will open the door for
another round of Small Craft Advisory conditions through mid morning
Tuesday. South to southeast flow will become mainly weak to moderate through
the middle of the week. By late week, deepening low pressure
northwest of the region will lead to flow increasing to moderate
levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  67  84  67  82  /   0  10  10   0   0
Victoria          83  66  84  66  82  /   0   0   0   0   0
Laredo            84  64  86  62  88  /   0   0   0   0   0
Alice             87  65  88  64  87  /  10   0   0   0   0
Rockport          80  69  81  68  81  /   0  10  10   0   0
Cotulla           85  64  86  62  87  /   0  10  10   0   0
Kingsville        86  66  87  65  85  /   0   0   0   0   0
Navy Corpus       80  71  82  69  80  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Dec 27, 5:55 AM CST, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
555 AM CST Mon Dec 27 2021

TXZ229>234-239>247-342>347-442-443-447-281200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
555 AM CST Mon Dec 27 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy fog is possible across the Brush Country late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Patchy to areas of fog may develop nightly over much of South Texas
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-281200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
555 AM CST Mon Dec 27 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions will be possible tonight across
the offshore Gulf waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisory conditions will be possible at times Monday
through Tuesday afternoon over the Gulf waters, and again late in
the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/PH

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.